MAUDE Adverse Event Report: PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD

PENUMBRA, INC. LP SYSTEM DETACHMENT HANDLE; HCG, KRD
Model Number RLPH1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using ruby coil lps and an lp system detachment handle (handle).During the procedure, the physician advanced a ruby coil lp to the target vessel and attempted to detach the ruby coil lp with the handle; however, the ruby coil lp failed to detach.Therefore, the handle was removed.The physician then opened a new handle and was able to successfully detach the ruby coil lp.The procedure was completed using the second handle and additional ruby coil lps.There was no report of an adverse effect to the patient.

Brand Name
LP SYSTEM DETACHMENT HANDLE
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12028830
Report Number3005168196-2021-01369
Device Sequence Number11578222
Product Code HCG
UDI-Device Identifier00815948021969
UDI-Public00815948021969
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/24/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2026
Device Model NumberRLPH1
Device Catalogue NumberRLPH1
Device Lot NumberF103912
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2021
Initial Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005